Alert archive / Oregon / Wind Advisories in 2012
Wind Advisory 33, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 15, 2012, 11:35 AM PST for Union County, Oregon. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2012, 11:35 AM PST (19:35 UTC)
- Expired
- Nov 15, 2012, 7:15 PM PST
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- -94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
341 WWUS76 KPDT 151935 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1135 AM PST THU NOV 15 2012 ...FOG HAS DISSIPATED OVER THE BLUE MOUNTAIN FOOTHILLS BUT VERY WINDY CONDITIONS HAVE DEVELOPED IN THE SOUTHERN GRANDE RONDE VALLEY... ORZ507-508-WAZ029-152045- /O.CAN.KPDT.FG.Y.0002.000000T0000Z-121115T2000Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA 1135 AM PST THU NOV 15 2012 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE DENSE FOG ADVISORY. VISIBILITY HAS IMPROVED ALONG THE BLUE MOUNTAIN FOOTHILLS OF WASHINGTON AND OREGON SO THE DENSE FOG ADVISORY HAS BEEN CANCELLED. $$ ORZ049-160345- /O.NEW.KPDT.WI.Y.0033.121115T1935Z-121116T0400Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 1135 AM PST THU NOV 15 2012 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. * TIMING: NOW THROUGH EARLY THIS EVENING. * WINDS: THE STRONGEST WINDS FROM THE SOUTH TO SOUTHEAST AT 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED IN LA GRANDE AND THE SOUTHERN GRANDE RONDE VALLEY...ESPECIALLY IN LADD AND PYLES CANYONS. * IMPACTS: GUSTY WINDS ALONG INTERSTATE 84 AND STATE ROUTE 203 WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR TRUCKS AND OTHER HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
1 follow-up statement
915 WWUS76 KPDT 160315 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 715 PM PST THU NOV 15 2012 ORZ049-160415- /O.CAN.KPDT.WI.Y.0033.000000T0000Z-121116T0400Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 715 PM PST THU NOV 15 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS HAVE DECREASED TO 15 TO 25 MPH IN THE GRANDE RONDE VALLEY AND IN LADD AND PYLES CANYONS. THUS THE WIND ADVISORY IS CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 15, 10:33 AM PST, 1 hour 2 minutes earlier.
Area forecast discussion, Nov 15, 10:33 AM PST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 1033 AM PST THU NOV 15 2012 UPDATED AVIATION DISCUSSION .UPDATE...LOW STRATUS AND FOG CONTINUES ALONG THE BLUE MOUNTAIN FOOTHILLS THIS MORNING. HAVE ALREADY EXTENDED THE DENSE FOG ADVISORY IN THOSE ZONES THROUGH NOON THIS MORNING BUT HAVE ALLOWED IT TO END IN CENTRAL OREGON WHERE CONDITIONS HAVE IMPROVED. ELSEWHERE, THE FOG HAS LIFTED INTO A LOW STRATUS LAYER AT AROUND 1000 TO 1500 FEET. AREAS ABOVE 2500 TO 3000 FEET ARE MOSTLY CLEAR. EXPECT THAT THE STRATUS WILL BREAK UP THIS AFTERNOON AS A WEAK WAVE BEGINS TO AFFECT THE AREA. HAVE ALSO ADJUSTED TEMPERATURES TODAY DOWN A COUPLE OF DEGREES UNDER THE AREAS WITH THE HEAVIEST CLOUD COVER. WINDS ARE REACHING 20 TO 30 MPH WITH GUSTS TO 40 MPH IN THE SOUTHERN GRANDE RONDE VALLEY SO HAVE BUMPED THEM UP TODAY AND THIS EVENING. FORECAST PRESSURE GRADIENTS PEAK IN THE NEXT COUPLE OF HOURS BUT REMAIN FAIRLY TIGHT THROUGH TONIGHT SO ONLY FORESEE THEM DROPPING TO 10 TO 20 MPH THIS EVENING AND OVERNIGHT. REST OF FORECAST IS IN GOOD SHAPE. UPDATE ALREADY OUT. PERRY && .AVIATION...18Z TAFS...MVFR/IFR CONDITIONS TO BE PREVALENT THROUGH 18Z FRIDAY. LOW STRATUS AND FOG WILL TEND TO LIFT/BURN OFF TO SOME DEGREE THIS AFTERNOON BUT WILL LIKELY REMAIN AT MOSTLY MVFR CONDITIONS. TONIGHT EXPECT MOSTLY MFR/IFR CEILINGS AND VSBYS IN STRATUS AND FOG. BEST CHANCE FOR VFR CONDITIONS WILL BE AT KBDN AND KRDM. WINDS WILL BE LIGHT AND VRBL THROUGH THE PERIOD. 78 && .PRELIMINARY POINT TEMPS/POPS... PDT 45 36 50 40 / 0 10 10 20 ALW 46 39 51 42 / 0 10 20 20 PSC 44 35 49 38 / 10 10 10 20 YKM 43 34 45 35 / 10 10 10 20 HRI 46 35 50 37 / 10 10 10 20 ELN 43 34 46 36 / 10 10 10 20 RDM 51 37 52 36 / 0 10 20 30 LGD 44 35 48 36 / 10 10 20 20 GCD 46 37 47 35 / 10 10 20 30 DLS 50 39 53 40 / 10 10 10 30 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...DENSE FOG ADVISORY UNTIL NOON PST TODAY ORZ507-508. WA...DENSE FOG ADVISORY UNTIL NOON PST TODAY WAZ029. && THREAT INDEX TODAY : GREEN FRIDAY : GREEN SATURDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 83/90/90
Hazardous weather outlook, Nov 15, 5:38 AM PST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
538 AM PST THU NOV 15 2012
ORZ041-042-044-049-050-502-503-505>509-WAZ026>030-520-521-161330-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-KITTITAS VALLEY-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
538 AM PST THU NOV 15 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
DENSE FOG
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS
OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, NORTH CENTRAL OREGON,
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON
AREAS OF DENSE FOG WITH VISIBILITIES OF A QUARTER OF A MILE OR LESS
AT TIME CONTINUE THIS MORNING. FOG IS EXPECTED TO SLOWLY LIFT BY
THIS AFTERNOON...AND BY 9 AM CONDITIONS SHOULD IMPROVE ENOUGH THAT
FOG WILL BECOME MORE DISPERSED AND LESS DENSE. FOR MORE INFORMATION
ON THE DENSE FOG ADVISORY PLEASE REFER TO PRODUCT PDXNPWPDT FOR
FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
SEVERAL STORM SYSTEMS WILL IMPACT THE REGION BEGINNING FRIDAY
THROUGH EARLY NEXT WEEK. SNOW LEVELS WILL BE 4000-6000 FEET THROUGH
SATURDAY NIGHT. SNOW LEVELS WILL DROP AGAIN ON SUNDAY AND EXPECT
SNOW ABOVE 3500 FEET. A GRADUAL WARMING TREND WILL HELP SLOWLY
INCREASE THE SNOW LEVELS INTO MID NEXT WEEK. BY TUESDAY NIGHT SNOW
LEVELS MAY ONCE AGAIN DECREASE IN LIGHT OF ANOTHER COLD FRONT.
HOWEVER... THIS FRONT IS STILL UNCERTAIN AND TIMING MY BE DELAYED.
FOR NOW THE DOMINATE FORM OF PRECIPITATION FOR MOST AREAS THROUGH
DAY 7 LOOKS TO BE RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 7:24 PM PST | Dense Fog Advisory | PDT | Gilliam, Morrow, Umatilla, Wheeler | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.